# SDR 97ZZZX1926

- Difficulty date: February 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3858M
- Make and model: Piper PA-28-161
- Aircraft serial: 287816628
- System (JASC): 7160 · Engine Air Intake System
- Part: Heat Valve
- Part number: 3551506
- Condition: Loose
- Location: Carburetor Heat
- Part time: 1,650 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, FOUND CARBURETOR HEAT VALVE MISSING SEAL MATERIAL.  ALSO, WHERE ASSY ATTACHED TO ALUMINUM PLATE, RIVETS WERE LOOSE AND WORKING.  REPLACED WITH NEW SEAL AND LARGER RIVETS.  SUBMITTER RECOMMENDED TO WATCH CLOSELY DURING INSPECTIONS.  SUSPECT CAUSE IS HEAVY STEEL VALVE ASSEMBLY ATTACHED TO ALUMINUM PLATE WITH AN470-3 RIVETS.  NOT SUFFICIENT TO PREVENT VIBRATION AND LOOSENING OF RIVETS.
